I am a 19 year old student from London. For almost as long as i can remember, I have had periods in my life when i have been affected by some form of twitch. Most commonly I tend to rapidly shake my head from side to side a couple of times. The first time that I can rember doing this was during a time when I had long hair which got into my eyes, and in trying to get it out of my eyes i would shake my head to get rid of it.
I have lived with this all my life, and although it does come and go, often lasting for a period of many months, I still have no real explanation as to why it happens. I would be extremely gratefull if you could offer some advice as to why twitches occur, I often feel that my twitches coincide with periods when I get excited (for example i tend to twitch alot when i play football) could the twitches be linked to the amount of adrenaline running through my bloodstream?
Though I have learned tyo deal withy this to an extent, people do notice it and it does make me feel uncomfortable....is there any advice that you could offer me to help me stop twitching?
I am sorry to hear about your muscle twitching. What your describing sounds like a motor tic (repetitive movement that is involuntary). Although without alittle more detail I can't rule out a nervous habit. However, since you indicate that it increases with anxiousness, and likely when you are more fatigued then it would fit with a motor tic. If it is a motor tic then although you can suppress it for a short time, it will soon happen without your controlling the event. You don't have any vocal mannerisms do you- such as clearing the throat, cough, etc? There are a variety of medications that can help. There is a waxing and waning of tics over time and it can be difficult to tell if a particular medication is working. So, one needs to be patient. See your neurologist and he/she should be able to lead you in the correct direction.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.